Alert archive / New York / Special Weather Statements in 2013
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 22, 2013, 6:29 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 6:29 PM EDT (22:29 UTC)
- Expired
- Jul 22, 2013, 7:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 86 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
970
WWUS81 KBUF 222229
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
629 PM EDT MON JUL 22 2013
NYZ020-021-222330-
ALLEGANY NY-CATTARAUGUS NY-
629 PM EDT MON JUL 22 2013
...HEAVY RAINS ACROSS THE SOUTHERN TIER......
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
OVER THE WESTERN SOUTHERN TIER. THIS LINE OF STORMS STRETCHED
BASICALLY STRETCHING FROM ALLEGANY PARK TO WELLSVILLE...AND WAS
MOVING NORTH AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY
INCLUDE... SALAMANCA...ELLICOTTVILLE...BELFAST AND BELMONT.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
RAINFALL AMOUNTS OF A HALF TO ONE INCH HAS ALREADY FALLEN THROUGH
6:30 PM EDT OVER THIS AREA AND AN ADDITIONAL INCH WILL BE POSSIBLE.
LAT...LON 4199 7897 4244 7898 4244 7881 4251 7835
4251 7786 4245 7786 4246 7771 4200 7774
4199 7775 4199 7801
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 22, 5:38 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 22, 5:38 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 538 PM EDT MON JUL 22 2013 .SYNOPSIS... A SURFACE WARM FRONT OVER OHIO WILL LIFT NORTHEAST ACROSS THE REGION OVERNIGHT USHERING WARM, MORE HUMID AIR. A COLD FRONT WILL CROSS THE LOWER GREAT LAKES LATER TUESDAY. THIS WILL BRING COOLER TEMPERATURES FOR THE SECOND HALF OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY/... PRECIPITATION ASSOCIATED WITH AN UPPER LEVEL LOW/TROUGH OVER OHIO WILL CONTINUE TO MOVE NORTHEASTWARD. SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION DURING THE EVENING/EARLY OVERNIGHT HOURS WITH THE POPS TAPERING OFF FROM SOUTH TO NORTH. WARMER AND MORE HUMID AIR DEVELOPS WITH TONIGHTS LOWS 5 TO 10 DEGREES MILDER THAN LAST NIGHT. TUESDAY STARTS OFF FAIR BUT THE THREAT OF SHOWERS/THUNDERSTORMS INCREASES IN THE AFTERNOON AS A COLD FRONT APPROACHES FROM THE UPPER GREAT LAKES. THUNDERSTORMS SHOULD DEVELOP IN THE MODERATELY UNSTABLE ATMOSPHERE BUT WITH LITTLE SHEAR AM NOT EXPECTING MUCH IN THE WAY OF SEVERE ACTIVITY. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... SEASONABLY POTENT MID LEVEL TROUGH/POTENTIAL VORTICITY ANOMALY WILL PASS NORTH OF LAKE ONTARIO TUESDAY NIGHT. THE DYNAMIC SYSTEM WILL SWING THE ATTENDANT SHARP COLD FRONT THROUGH THE AREA QUICKLY. ONGOING CONVECTION ASSOCIATED WITH THE FRONT CONTINUE TO WORKS ITS WAY THROUGH THE AREA DURING THE EVENING HOURS. THE PRECIPITATION WILL END QUICKLY OVERNIGHT AS HIGH PRESSURE COLLAPSES DOWN QUICKLY INTO THE GREAT LAKES IN WAKE OF THE FRONT. MORE AGGRESSIVE RIDGING WILL YIELD TO A GREATER INTRUSION OF COOL CANADIAN AIR. HIGH TEMPERATURES BOTH WEDNESDAY AND THURSDAY LOOKING A SOLID 5 TO 8 DEGREES BELOW NORMAL. MODEL SOUNDINGS SUGGESTING IMPRESSIVE LAKE INDUCED INSTABILITY EVENTUALLY DEVELOPING AS THE COLDER LOW/MID LEVEL AIR FILTERS INTO THE REGION. AIR MASS MAY BE TOO DRY FOR MUCH FOR THAN SOME LAKE CLOUDS WEDNESDAY NIGHT AND THURSDAY MORNING. HIGH PRESSURE WILL REMAIN OVER THE AREA THURSDAY AND THURSDAY NIGHT PROVIDING FAIR BUT COOL WEATHER. && .LONG TERM /FRIDAY THROUGH MONDAY/... HIGH PRESSURE REMAINS IN CONTROL AT THE START OF THE PERIOD WHICH SHOULD PROVIDE CONTINUED FAIR WEATHER ON FRIDAY AND SATURDAY... ALTHOUGH A WAVE DEVELOPING ALONG EAST COAST FRONTAL SYSTEM MAY TRY AND EDGE AT LEAST SOME CLOUD COVER INTO EASTERN SECTIONS DURING FRIDAY AND SATURDAY...BUT THE ASSOCIATED PRECIPITATION SHOULD STAY WELL TO OUR EAST. LATEST MEDIUM RANGE GUIDANCE SUPPORTING THE ARRIVAL OF THE NEXT SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT INTO THE REGION BY SUNDAY. BEST CHANCES FOR PRECIPITATION LOOK TO BE IN THE SATURDAY NIGHT AND SUNDAY TIME FRAME. HIGH PRESSURE LOOKS TO BUILD BACK DOWN ACROSS THE GREAT LAKES BEHIND THE FRONT EARLY NEXT WEEK. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... PCPN ASSOCIATED WITH AN UPPER LEVEL TROUGH OVER OHIO WILL OVERSPREAD THE REGION THIS EVENING. VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE NIGHT WITH MID AND UPPER CLOUDS BECOMING OVERCAST. INCREASING MOISTURE IN THE ATMOSPHERE WILL RESULT IN SOME FOG DEVELOPING TOWARD MORNING BRIEFLY LOWERING VSBYS TO MVFR. VFR CONDITIONS RETURN FOR MUCH OF TUESDAY IN ADVANCE OF A APPROACHING COLD FRONT...FORECAST TO CROSS THE REGION BETWEEN 00-06Z WEDNESDAY. OUTLOOK... WEDNESDAY THROUGH FRIDAY...VFR. SATURDAY AND SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... HIGH PRESSURE CURRENTLY OVER NORTHERN NEW ENGLAND WILL CONTINUE TO SLIDE EAST OUT INTO THE NORTH ATLANTIC TODAY. EASTERLY FLOW ACROSS THE LOWER GREAT LAKES ON THE BACK SIDE OF THIS HIGH WILL CONTINUE TODAY RESULTING IN SOME CHOP ON THE WESTERN END OF LAKE ONTARIO...HOWEVER SMALL CRAFT CONDITIONS AREA NOT EXPECTED. AN UPPER TROUGH WILL BRING SHOWERS AND POSSIBLE THUNDERSTORMS TO THE LOWER LAKES OVERNIGHT. ON TUESDAY... SOUTHWEST WINDS WILL BE ON THE UPTICK IN ADVANCE OF A COLD FRONT FORECAST TO CROSS THE LOWER LAKES LATE TUESDAY/TUESDAY NIGHT. HIGH PRESSURE THEN SETTLES ACROSS THE LOWER GREAT LAKES WEDNESDAY NIGHT USHERING IN A PERIOD OF TRANQUIL CONDITIONS ON THE LAKES FOR THE SECOND HALF OF THE WEEK. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...LEVAN NEAR TERM...LEVAN/WCH SHORT TERM...TMA LONG TERM...TMA AVIATION...LEVAN/WCH MARINE...LEVAN
Hazardous weather outlook, Jul 22, 5:32 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 532 AM EDT MON JUL 22 2013 NYZ001>008-010>014-019>021-085-230945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 532 AM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-230945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 532 AM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 22, 5:27 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
527 PM EDT MON JUL 22 2013
NYZ012-019-020-085-222215-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
527 PM EDT MON JUL 22 2013
...THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE SOUTHERN TIER...
* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SLOW MOVING THUNDERSTORMS OVER THE SOUTHERN TIER THAT WERE
PRODUCING VERY HEAVY RAIN. THE HEAVIEST RAIN WAS FOUND OVER EASTERN
CHAUTAUQUA COUNTY WHERE NEARLY ONE AND A HALF INCHES OF RAIN HAS
BEEN ESTIMATED FROM 4:30 THROUGH ALMOST 5:30 PM EDT. THESE STORMS
WILL MOVE NORTH AT 15 MPH AND IMPACT NORTHERN CHAUTAUQUA COUNTY WHILE
A MORE GENERAL AREA OF MODERATE RAIN WITH EMBEDDED THUNDERSTORMS
WILL IMPACT NORTHERN CATTARAUGUS...SOUTHERN ERIE AND SOUTHWEST
WYOMING COUNTIES.
THE SLOW MOVING STORMS WILL PRODUCE HEAVY RAINS THAT WILL RESULT IN
SIGNIFICANT PONDING ON ROADWAYS AND POSSIBLY SOME POOR DRAINAGE
FLOODING...ESPECIALLY IN LOWLAND AGRICULTURAL AREAS.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
ELLINGTON AND CHERRY CREEK...
SOUTH DAYTON...
CONEWANGO...
CONEWANGO...
PERRYSBURG...
RANDOLPH...
GOWANDA AND COLLINS...
CATTARAUGUS...
LAT...LON 4200 7932 4254 7926 4281 7830 4209 7833
4199 7906
RSHSpecial weather statement, Jul 22, 6:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
629 PM EDT MON JUL 22 2013
NYZ020-021-222330-
ALLEGANY NY-CATTARAUGUS NY-
629 PM EDT MON JUL 22 2013
...HEAVY RAINS ACROSS THE SOUTHERN TIER......
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
OVER THE WESTERN SOUTHERN TIER. THIS LINE OF STORMS STRETCHED
BASICALLY STRETCHING FROM ALLEGANY PARK TO WELLSVILLE...AND WAS
MOVING NORTH AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY
INCLUDE... SALAMANCA...ELLICOTTVILLE...BELFAST AND BELMONT.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
RAINFALL AMOUNTS OF A HALF TO ONE INCH HAS ALREADY FALLEN THROUGH
6:30 PM EDT OVER THIS AREA AND AN ADDITIONAL INCH WILL BE POSSIBLE.
LAT...LON 4199 7897 4244 7898 4244 7881 4251 7835
4251 7786 4245 7786 4246 7771 4200 7774
4199 7775 4199 7801
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:27 PM EDT | Special Weather Statement | BUF | Cattaraugus | 48 min |
| Jul 22, 5:58 PM EDT | Areal Flood Advisory | BUF | Cattaraugus, Chautauqua | 3 hr |
| Jul 22, 6:00 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jul 22, 7:29 PM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus | 61 min |
| Jul 22, 7:49 PM EDT | Areal Flood Advisory | BUF | Chautauqua | 3 hr |
Nearby
Special Weather Statements in New York, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.